Alert archive / New York / Coastal Flood Statements in 2012

Coastal Flood Statement 1, NWS New York, NY

April 6, 20128 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Essex County, Hudson County, Union County, New Jersey

NWS New York, NY issued this coastal flood statement at Apr 6, 2012, 4:15 AM EDT for 8 counties in New York; Greater Bridgeport Planning Region, Naugatuck Valley Planning Region, Connecticut; Essex County, Hudson County, Union County, New Jersey. It took effect at Apr 6, 2012, 7:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 6, 2012, 4:15 AM EDT (08:15 UTC)
In effect from
Apr 6, 2012, 7:00 PM EDT
Expired
Apr 7, 2012, 2:00 AM EDT
In force
7 hr
Issued by
NWS New York, NY

Counties Greater Bridgeport Planning Region, CT, Naugatuck Valley Planning Region, CT, Essex County, NJ, Hudson County, NJ, Union County, NJ, Bronx County, NY, Kings County, NY, Nassau County, NY, New York County, NY, Queens County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY

The radar

The Brookhaven radar (KOKX), 75 km from the middle of the area, began a volume at 08:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2012-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2012-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2177 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

907 
WHUS41 KOKX 060815
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
415 AM EDT FRI APR 6 2012

...TIDES WILL TOUCH MINOR COASTAL FLOOD BENCHMARKS DURING TONIGHTS
HIGH TIDE...

NJZ006-106-108-NYZ072-074-075-080-178-179-061615-
/O.NEW.KOKX.CF.S.0001.120406T2300Z-120407T0300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
415 AM EDT FRI APR 6 2012

...TIDES WILL TOUCH MINOR COASTAL FLOOD BENCHMARKS DURING THIS
EVENINGS HIGH TIDE...

* LOCATIONS...COASTS OF NEW YORK HARBOR AND THE SOUTH SHORE BAYS
  OF WESTERN LONG ISLAND

* TIDAL DEPARTURES...TIDAL DEPARTURES OF AROUND ONE-HALF OF A FOOT
  WILL BRING TIDAL LEVELS TO NEAR THAT OF COASTAL FLOOD
  BENCHMARKS. ISOLATED LOCATIONS COULD EXCEED COASTAL FLOOD
  BENCHMARKS BY A FEW TENTHS OF A FOOT...ESPECIALLY ALONG THE SOUTH
  SHORE BAYS OF WESTERN LONG ISLAND.

* TIMING...AROUND HIGH TIDE THIS EVENING.

* IMPACTS....WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED
  AT THIS TIME.


$$

CTZ009-010-NYZ071-073-078-176-177-061615-
/O.NEW.KOKX.CF.S.0001.120407T0200Z-120407T0600Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
415 AM EDT FRI APR 6 2012

...TIDES WILL TOUCH MINOR COASTAL FLOOD BENCHMARKS DURING THE HIGH
TIDE LATE THIS EVENING...

* LOCATIONS...THE COAST OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...TIDAL DEPARTURES OF AROUND ONE-HALF OF A FOOT
  WILL BRING TIDAL LEVELS TO NEAR THAT OF COASTAL FLOOD BENCHMARKS.

* TIMING...AROUND THE TIME OF HIGH TIDE LATE THIS EVENING.

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED
  AT THIS TIME.

$$

MALOIT
3 follow-up statements
000 
WHUS41 KOKX 061552
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1152 AM EDT FRI APR 6 2012

...TIDES WILL TOUCH MINOR COASTAL FLOOD BENCHMARKS DURING
TONIGHTS HIGH TIDE...

NJZ006-106-108-NYZ072-074-075-080-178-179-070000-
/O.CON.KOKX.CF.S.0001.120406T2300Z-120407T0300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1152 AM EDT FRI APR 6 2012

...HIGH TIDES TONIGHT MAY LEAD TO MINOR COASTAL FLOODING...

* LOCATIONS...COASTS OF NEW YORK HARBOR AND THE SOUTH SHORE BAYS 
  OF WESTERN LONG ISLAND 

* TIDAL DEPARTURES...TIDAL DEPARTURES OF AROUND ONE-HALF OF A 
  FOOT WILL BRING TIDAL LEVELS TO NEAR THAT OF COASTAL FLOOD 
  BENCHMARKS. ISOLATED LOCATIONS COULD EXCEED COASTAL FLOOD 
  BENCHMARKS BY A FEW TENTHS OF A FOOT...ESPECIALLY ALONG THE 
  SOUTH SHORE BAYS OF WESTERN LONG ISLAND. 

* TIMING...AROUND HIGH TIDE THIS EVENING.

* IMPACTS....WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED
  AT THIS TIME.

$$

CTZ009-010-NYZ071-073-078-176-177-070000-
/O.CON.KOKX.CF.S.0001.120407T0200Z-120407T0600Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
1152 AM EDT FRI APR 6 2012

...HIGH TIDES TONIGHT MAY LEAD TO MINOR COASTAL FLOODING...

* LOCATIONS...THE COAST OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...TIDAL DEPARTURES OF AROUND ONE-HALF OF A 
  FOOT WILL BRING TIDAL LEVELS TO NEAR THAT OF COASTAL FLOOD 
  BENCHMARKS. 

* TIMING...AROUND HIGH TIDE LATE THIS EVENING.

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED
  AT THIS TIME. 

$$
839 
WHUS41 KOKX 061931
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
331 PM EDT FRI APR 6 2012

...TIDES WILL TOUCH MINOR COASTAL FLOOD BENCHMARKS DURING HIGH
TIDE TONIGHT...

NJZ006-106-108-NYZ072-074-075-080-178-179-070300-
/O.CON.KOKX.CF.S.0001.120406T2300Z-120407T0300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
331 PM EDT FRI APR 6 2012

...MINOR FLOODING POSSIBLE TONIGHT DURING THE HIGH TIDE...

* LOCATIONS...COASTS OF NEW YORK HARBOR AND THE SOUTH SHORE BAYS 
  OF WESTERN LONG ISLAND 

* TIDAL DEPARTURES...TIDAL DEPARTURES OF AROUND ONE-HALF OF A FOOT
  WILL BRING TIDAL LEVELS TO NEAR THAT OF COASTAL FLOOD
  BENCHMARKS. ISOLATED LOCATIONS COULD EXCEED COASTAL FLOOD
  BENCHMARKS BY A FEW TENTHS OF A FOOT.

* TIMING...HIGH TIDE THIS EVENING BETWEEN 7 AND 10 PM EDT.

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED 
  AT THIS TIME. ANY FLOODING WILL REMAIN ISOLATED. 

$$

CTZ009-010-NYZ071-073-078-176-177-070345-
/O.CON.KOKX.CF.S.0001.120407T0200Z-120407T0600Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
331 PM EDT FRI APR 6 2012

...MINOR FLOODING POSSIBLE TONIGHT DURING HIGH TIDE...

* LOCATIONS...THE COAST OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...TIDAL DEPARTURES OF AROUND ONE-HALF OF A FOOT
  WILL BRING TIDAL LEVELS TO NEAR THAT OF COASTAL FLOOD
  BENCHMARKS. ISOLATED LOCATIONS COULD EXCEED COASTAL FLOOD
  BENCHMARKS BY A FEW TENTHS OF A FOOT.

* TIMING...HIGH TIDE THIS EVENING BETWEEN 10 PM AND MIDNIGHT EDT. 

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED
  AT THIS TIME. ANY FLOODING WILL REMAIN ISOLATED. 

$$
929 
WHUS41 KOKX 070300
CFWOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1100 PM EDT FRI APR 6 2012

...TIDES ON WESTERN SOUND WILL TOUCH MINOR COASTAL FLOOD
BENCHMARKS DURING HIGH TIDE TONIGHT...

NJZ006-106-108-NYZ072-074-075-080-178-179-070400-
/O.EXP.KOKX.CF.S.0001.000000T0000Z-120407T0300Z/
HUDSON-EASTERN ESSEX-EASTERN UNION-NEW YORK (MANHATTAN)-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-
SOUTHERN QUEENS-SOUTHERN NASSAU-
1100 PM EDT FRI APR 6 2012

...COASTAL FLOOD STATEMENT WILL EXPIRE AT 11 PM...

TIME OF HIGH TIDE HAS PASSED AND ANY ISOLATED MINOR COASTAL
FLOODING IS NO LONGER EXPECTED.

$$

CTZ009-010-NYZ071-073-078-176-177-070600-
/O.CON.KOKX.CF.S.0001.000000T0000Z-120407T0600Z/
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN WESTCHESTER-BRONX-
NORTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-
1100 PM EDT FRI APR 6 2012

...ISOLATED MINOR COASTAL FLOODING TONIGHT...

* LOCATIONS...THE COAST OF WESTERN LONG ISLAND SOUND.

* TIDAL DEPARTURES...TIDAL DEPARTURES OF AROUND ONE-HALF OF A 
  FOOT WILL BRING TIDAL LEVELS TO NEAR THAT OF COASTAL FLOOD 
  BENCHMARKS. ISOLATED LOCATIONS COULD EXCEED COASTAL FLOOD 
  BENCHMARKS BY A FEW TENTHS OF A FOOT. 

* TIMING...DURING HIGH TIDE.

* IMPACTS...WIDESPREAD MINOR COASTAL FLOODING IS NOT ANTICIPATED
  AT THIS TIME. ANY FLOODING WILL REMAIN ISOLATED.


$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this coastal flood statement went out at Apr 6, 3:51 AM EDT, 24 minutes earlier.

Area forecast discussion, Apr 6, 3:51 AM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
351 AM EDT FRI APR 6 2012

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE DEVELOPS OVER THE REGION
TODAY...THEN SLIDES OFFSHORE BY EVENING...WITH ANOTHER TROUGH
FORMING OVER THE REGION THEN SLIDING TO THE EAST BY LATE IN THE
DAY. LOW PRESSURE BEGINS TO MOVE TO THE WEST THROUGH THE CANADIAN
MARITIMES SATURDAY NIGHT...AND CONTINUES TO RETROGRADE ACROSS THE
NORTHEAST FROM SUNDAY INTO MONDAY. THIS LOW THEN BECOMES NEARLY
STATIONARY ACROSS EASTERN CANADA THROUGH THE MIDDLE OF NEXT WEEK.
THE LOW THEN FINALLY BEGINS TO EXIT EAST ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
500 HPA TROUGH AXIS MOVES INTO THE REGION TODAY...WITH 700 HPA
TROUGH AXIS CROSSING THE AREA. WITH LOW-MID LEVELS RELATIVELY
DRY...EXPECT MINIMAL CLOUD COVER...AND NO PRECIPITATION...TO BE
ASSOCIATED WITH THESE FEATURES.

FOR HIGHS TODAY...WE SHOULD MIX OUT TO AROUND 800 HPA...SO TOOK A
MIX DOWN FROM THERE AND BLENDED WITH NAM 2-METER TEMPERATURES AND
MAV/MET GUIDANCE...AND ADDED A DEGREE TOO REFLECT INFLUENCE OF
15-20 KT OF DOWNSLOPE FLOW. HIGHS SHOULD BE A FEW DEGREES ABOVE
NORMAL AS A RESULT.

THE CONTINUED TIGHT PRESSURE GRADIENT BETWEEN LOW PRESSURE WELL TO
OUR SE AND HIGH PRESSURE BUILDING INTO THE GREAT LAKES SHOULD
YIELD WIND GUSTS TO AROUND 20 MPH THIS AFTERNOON...WITH MAYBE AN
OCCASIONAL GUST TO AROUND 25 MPH ACROSS PORTIONS OF THE LOWER
HUDSON VALLEY AND NORTHEAST NEW JERSEY LATE THIS AFTERNOON. SEE
THE FIRE WEATHER SECTION OF THE AFD FOR POTENTIAL IMPACTS OF THE
WIND GUSTS AND LOW HUMIDITY THIS AFTERNOON.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
CORE OF 500 AND 700 HPA CLOSED LOWS SLOWLY SLIDE TO OUR SOUTH AND
EAST THROUGH SATURDAY. WITH THE BULK OF THE FORCING ASSOCIATED
WITH THESE STAYING TO OUR EAST...EXPECT CONTINUED DRY WEATHER.
WHILE TONIGHT SHOULD BE MAINLY CLEAR...WOULD EXPECT TO SEE SOME
INCREASE IN CLOUD COVER FROM NE TO SW SATURDAY AS LOW-MID LEVEL
MOISTURE FROM THE AFOREMENTIONED UPPER LOWS MOVES IN FROM THE NE.

WITH CONTINUED RELATIVELY TIGHT PRESSURE GRADIENT EXPECTED TO
REMAIN ACROSS THE REGION...DO NOT EXPECT FULL DECOUPLING OF THE
WINDS TONIGHT...AND ONCE AGAIN GUSTY NW WINDS ON SATURDAY.

WITHOUT FULL DECOUPLING TONIGHT...EXPECT LOWS TO BE FAIRLY SIMILAR
TO TONIGHTS...CONSISTENT WITH A MAV/MET BLEND PLUS A DEGREE. WHILE
CURRENTLY AM FORECASTING SE COASTAL CT ZONES AND THE PINE BARRENS
TO HAVE TEMPERATURES AT OR BELOW FREEZING...DO NOT HAVE ENOUGH
CONFIDENCE IN HOW WIDESPREAD THESE READINGS WILL BE...OR IF THE
WINDS WILL ACTUALLY DROP OF ENOUGH FOR THESE VALUES TO ACTUALLY BE
REACHED TO ISSUE ANY FROST/FREEZE PRODUCTS AT THIS TIME.

FOR HIGHS ON SATURDAY...USED A MAV/MET BLEND WITH NAM 2-METER
TEMPERATURES AND A MIX DOWN FROM 825 HPA. READINGS SHOULD BE A
DEGREE OR 2 WARMER THAN TODAY...EVEN WITH THE INCREASE IN CLOUD
COVER EXPECTED IN THE AFTERNOON.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
A HIGHLY AMPLIFIED UPPER FLOW TO START THE PERIOD WILL FEATURE A
CLOSED LOW OVER THE NORTHERN PLAINS AND A WEAKENING RIDGE ACROSS THE
MID SECTION OF THE COUNTRY. GLOBAL MODELS REMAIN IN GOOD AGREEMENT
IN RETROGRADING A CLOSED UPPER LOW BACK ACROSS EASTERN CANADA
THROUGH EARLY NEXT WEEK. THE APPROACHING LOW FROM THE NORTHERN
PLAINS BECOMES THE MAIN STEERING MECHANISM ALOFT AS THE RIDGE TO THE
WEST DISSIPATES...THUS DRAWING THE OFFSHORE LOW INLAND.

HIGH PRESSURE WILL PROVIDE DRY CONDITIONS SAT NIGHT THROUGH SUNDAY
EVENING...WITH SOME UNCERTAINTY TO THE EXTENT OF MOSTLY
CLOUDY/CLOUDY CONDITIONS DURING SATURDAY NIGHT INTO SUNDAY MORNING
AS AN OFFSHORE LOW PRESSURE SYSTEM DRAWS MOISTURE IN FROM THE
CANADIAN MARITIMES. THE EXTENT OF THE CLOUD COVER WILL LIKELY VARY
BASED ON THE MAGNITUDE AND PROXIMITY OF THE LOW TO THE COAST. IN
GENERAL...MORE CLOUDS ACROSS THE EASTERN ZONES DURING THIS PERIOD.
HIGHS ON SUNDAY ABOVE NORMAL LEVELS.

WHILE THERE ARE SOME DIFFERENCES IN THE MAGNITUDE AND POSITION OF AN
OCCLUDED SURFACE LOW TO THE NORTH OF THE AREA MON-WED...THE GENERAL
IDEA IS THAT OF SEVERAL DAYS OF WESTERLY FLOW...SCT SHOWERS...AND
NEAR OR JUST BELOW SEASONABLE TEMPERATURES. CHANCE POPS DURING THIS
PERIOD WITH SOMEWHAT BETTER OVERALL CHANCES OCCURRING THE THE
AFTERNOONS OF EACH DAY WITH A COLD POOL ALOFT AND THE GREATEST LAPSE
RATES FROM DAYTIME HEATING.

MODELS ARE BEGINNING TO AGREE THAT THE SURFACE LOW TO THE NORTH
MOVES FAR EAST ENOUGH ON THURSDAY TO BE NOT MUCH OF A FACTOR HERE
ANYMORE...BUT WITH A COLD POOL STILL ALOFT...AN ISOLATED SHOWER IS
STILL NOT OUT OF THE QUESTION.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
VFR THROUGH THE PERIOD WITH HIGH PRESSURE IN CONTROL.

NORTH WINDS DIMINISHING TO 5-10 KT OVERNIGHT...THEN INCREASING TO
10-15 KT FRIDAY MORNING. WINDS GUST UP TO 20 KT FRIDAY AFTERNOON.
THERE MAY BE A BRIEF PERIOD OF HIGHER GUSTS BETWEEN 20Z AND 23Z.
GUSTS DIMINISH BETWEEN 22Z AND 01Z.

OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.FRIDAY NIGHT-SUNDAY...VFR.
.MONDAY-TUESDAY...SCATTERED SHOWERS POSSIBLE WITH PASSAGE OF COLD
FRONT.

&&

.MARINE...
N-NW FLOW WILL PREVAIL THROUGH SATURDAY...WITH SUB-SMALL CRAFT
CONDITIONS EXPECTED TODAY. THERE IS THE POTENTIAL FOR GUSTS TO
AROUND 25 KT TONIGHT AND SATURDAY DEPENDING ON EXACTLY HOW THE LOW
PASSING WELL TO OUR EAST EVOLVES. WAVEWATCH GUIDANCE IS NOT
RESOLVING WELL THE 2 FT EASTERLY SWELL OBSERVED AT THE OCEAN
BUOYS...SO HAVE ADDED A FOOT TO ITS FORECAST THROUGH TONIGHT.

NW FLOW ON SATURDAY NIGHT BACKS TO THE WEST ON SUNDAY...BUT
REMAINING LIGHT ENOUGH TO KEEP CONDITIONS BELOW SMALL CRAFT
CRITERIA. THE PRESSURE GRADIENT OVER THE AREA WATERS IS THEN
EXPECTED TO TIGHTEN...INCREASING WESTERLY WINDS SUNDAY NIGHT THROUGH
MONDAY BEFORE BECOMING LIGHTER MONDAY NIGHT. THIS IN TURN WILL BRING
THE LIKELIHOOD OF SCA CONDITIONS ON THE OCEAN WATERS DURING THIS
PERIOD...WITH GUSTS UP TO 25 KT POSSIBLE OVER THE EASTERN SOUND AND
EASTERN BAYS. BY TUESDAY MORNING...WINDS AND SEAS ARE EXPECTED TO BE
SUB-SCA AS THE PRESSURE GRADIENT WEAKENS.

&&

.FIRE WEATHER...
WHILE MINIMUM RH/S WILL FALL TO 15-20 PERCENT ACROSS MOST OF THE
TRI-STATE AND FINE-FUELS REMAIN VERY DRY...WIND GUSTS WILL LIKELY
PEAK OUT AROUND 20 MPH THIS AFTERNOON...THOUGH A FEW GUSTS TO
AROUND 25 MPH ACROSS PORTIONS OF THE LOWER HUDSON VALLEY AND NE NJ
LATE THIS AFTERNOON AND EARLY THIS EVENING CANNOT BE COMPLETELY
RULED OUT. BECAUSE OF THE LOW CONFIDENCE IN REACHING THE 25 MPH
WIND THRESHOLD...HAVE CANCELLED THE FIRE WEATHER WATCH...AND WILL
ISSUE A SPS ADDRESSING THE ENHANCED RISK OF FIRE SPREAD ACROSS THE
CWA TODAY.

AN ENHANCED BRUSH FIRE GROWTH/SPREAD THREAT WILL EXIST AGAIN ON
SATURDAY AND SUNDAY AFTERNOON. MIN RH IS EXPECTED TO FALL INTO THE
25-30 PERCENT RANGE ACROSS MOST OF THE AREA WITH WESTERLY WINDS
GUSTING TO AROUND 20 MPH AND POSSIBLY NEAR 25 MPH IN THE
AFTERNOON.

&&

.HYDROLOGY...
NO SIGNIFICANT PRECIPITATION IS EXPECTED INTO EARLY NEXT WEEK.

&&

.TIDES/COASTAL FLOODING...
WITH PERSISTENT EASTERLY SWELL AIDING IN TIDAL PILING...AND NOTING
THAT LAST NIGHTS HIGH TIDES GENERALLY FELL ABOUT .2 FT BELOW MINOR
COASTAL FLOOD THRESHOLDS...AND THAT TONIGHTS HIGH TIDES ARE ABOUT
.2 FT HIGHER THAN LAST NIGHTS...HAVE ISSUED A COASTAL FLOOD
STATEMENT FOR THE POTENTIAL FOR BRUSHING COASTAL FLOOD THRESHOLDS
ALONG THE COASTS OF WESTERN LONG ISLAND SOUND...NEW YORK
HARBOR...AND THE SOUTH SHORE BAYS OF WESTERN LONG ISLAND. IT IS
ENTIRELY POSSIBLE THAT A FEW ISOLATED LOCATIONS...ESPECIALLY ALONG
THE SOUTH SHORE BAYS (FREEPORT FOR EXAMPLE) COULD END UP GOING A
FEW TENTH OF A FOOT ABOVE THE MINOR COASTAL FLOOD THRESHOLD...BUT
THIS IS NOT EXPECTED TO BE WIDESPREAD ENOUGH TO WARRANT A COASTAL
FLOOD ADVISORY.

HIGH TIDES SATURDAY NIGHT ARE A TENTH OF A FOOT HIGHER THAN
TONIGHT...AND WITH A CONTINUED EASTERLY SWELL EXPECTED...WOULD
EXPECT TO SEE SIMILAR CONDITIONS SATURDAY NIGHT AS WELL.

WHILE SUNDAY NIGHTS HIGH TIDE DOES FALL OFF A BIT FROM SATURDAY
NIGHTS...WITH A CONTINUED E-SE SWELL FORECAST...COULD ALSO SEE
COASTAL FLOOD BENCHMARKS BEING TOUCH...AND POSSIBLY JUST EXCEEDED
IN ISOLATED AREAS YET AGAIN.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...MALOIT/JC
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...JC
AVIATION...BC
MARINE...MALOIT/JC
FIRE WEATHER...MALOIT/JC
HYDROLOGY...MALOIT
TIDES/COASTAL FLOODING...MALOIT
Hazardous weather outlook, Apr 5, 8:58 PM EDT, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
858 PM EDT THU APR 5 2012

CTZ009>012-062200-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-
858 PM EDT THU APR 5 2012

...FREEZE WARNING IN EFFECT FROM 3 AM TO 8 AM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

TEMPERATURES WILL DROP TONIGHT TO NEAR FREEZING...WHICH MAY AFFECT
SENSITIVE CROPS AND VEGETATION.

MINOR COASTAL FLOODING COULD OCCUR IN THE TYPICALLY MORE
VULNERABLE SPOTS AROUND THE TIME OF HIGH TIDE THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZE WARNING.

THERE WILL AN INCREASED RISK FOR THE SPREAD OF WILDFIRES FRIDAY
AFTERNOON. RH VALUES WILL DROP INTO THE TEENS...WITH WINDS GUSTING
IN THE LOWER 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-062200-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-
858 PM EDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE WILL AN INCREASED RISK FOR THE SPREAD OF WILDFIRES FRIDAY
AFTERNOON. RH VALUES WILL DROP INTO THE TEENS...WITH WINDS GUSTING
IN THE LOWER 20S.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-062200-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
858 PM EDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-062200-
WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-
SOUTHERN NASSAU-
858 PM EDT THU APR 5 2012

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FIRE WEATHER WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 3:34 PM EDTFire Weather WatchOKX13 hr
Apr 6, 3:38 PM EDTSmall Craft AdvisoryOKX26 hr

Nearby

Coastal Flood Statements in New York, 2012Coastal Flood Statements in New Jersey, 2012Coastal Flood Statements in Connecticut, 2012Every coastal flood statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.